Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 29, 2022, 2:43 AM CDT for 21 counties in Texas. It took effect at Mar 29, 2022, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 2:43 AM CDT (07:43 UTC)
- In effect from
- Mar 29, 2022, 1:00 PM CDT
- Expired
- Mar 30, 2022, 4:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
All 21 counties
Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 20 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WWUS74 KEWX 290743 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 243 AM CDT Tue Mar 29 2022 TXZ171>173-188>194-205>209-220>225-292000- /O.NEW.KEWX.WI.Y.0006.220329T1800Z-220330T0900Z/ Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 243 AM CDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. The highest gusts are likely later this evening into the overnight hours. * WHERE...Eastern portions of south central Texas. * WHEN...From 1 PM this afternoon to 4 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
344 WWUS74 KEWX 291949 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 249 PM CDT Tue Mar 29 2022 TXZ171>173-188>194-205>209-220>225-300900- /O.CON.KEWX.WI.Y.0006.000000T0000Z-220330T0900Z/ Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 249 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. The highest gusts are likely later this evening into the overnight hours. * WHERE...Eastern portions of South Central Texas. * WHEN...This afternoon through 4 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:42 AM CDT, 1 minute earlier.
Area forecast discussion, Mar 29, 2:42 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 242 AM CDT Tue Mar 29 2022 .SHORT TERM (Today through Wednesday)... A busy 36 hours is in store with multiple hazards, including fire weather today, but especially tomorrow, synoptic wind tonight east and tomorrow west, and a chance for a severe storm or two between midnight and 6am tonight. Given the time of day, S to SE surface flow is rather strong at the time of this writing with most spots seeing 8-17 mph sustained winds and gusts of 20-25 mph ongoing across much of the region. As a result, dew points continue to gradually increase, which is welcome news to those fighting fires across the area. Stratus has begun to develop and will overspread the region this morning, sticking around through the day for the east half of our area. Despite this, temperatures will still rise into the low to mid 80s east and across the Hill Country, and in the upper 80s and lower 90s west and southwest. With sunny skies returning and temperatures rising above normal once again, our western areas will dry out considerably this afternoon. Relative Humidity values will bottom out near and above 25 percent in the Rio Grande Plains and Winter Garden region and even higher over central and eastern areas. Despite not reaching RFW criteria explicitly, continued 10-25+ mph winds gusting to 30+ mph in some locations, as well as extremely dry fuels have prompted yet another Red Flag Warning for most of the region (except the Coastal Plains) from 10am-8pm. Thankfully, it appears wind gusts will be lowest through at least midday over some of our driest areas in our southwestern counties, but they'll increase late this afternoon into the evening nearly everywhere. For areas along and east of US-281, a Wind Advisory will be in effect this afternoon into the overnight (18z-09Z) for most of our eastern counties. Although confidence is highest in meeting criteria after 00Z, models have been underperforming on winds the past few days so I've opted to increase from the NBM 90th percentile by blending in the NBMEXP (4.1). Meanwhile, the approaching trough and Pacific cold front will move in late tonight. Along it, showers and thunderstorms will develop late. Ample moisture will be available ahead of the front, but instability and dynamic lift will be somewhat lacking across our region. I'm not terribly impressed with this setup given storm timing. First storms in our area will likely be over or near Edwards county around midnight, spreading eastward and crossing the I-35 corridor between 3-7am Wednesday, and then quickly exiting the Coastal Plains before 10am. While the primary severe risk is to our north, an isolated severe storm or two cannot be ruled out over the Hill Country and northern I-35 corridor. Damaging winds are the primary hazard with a low chance for large hail early on, and per SPC the highest severe chances (level 2 of 5) are over northern Burnet and Llano counties. Most CAMS depict storms quickly becoming outflow dominant which would preclude tornadoes. Rainfall amounts less than 0.5" are expected, and areas southwest of Juno to Pleasanton are unlikely to see any rain at all. Behind the front, breezy to windy conditions redevelop on Wednesday. West winds of 15-25+ mph gusting to 40 mph will usher in dry air once again. RH in the afternoon will be in the teens and lower 20s areawide with single digit values possible southwest. A Red Flag Warning is a slam dunk for the area, and a Wind Advisory is likely along and west of US-281 where wind speeds are expected to be highest. Can't rule out needing the advisory as far east as I-35. Will not be issuing at this time given the headlines needed today. Expect highs to still reach near 80 over the Hill Country and near 90 south. Winds should quickly diminish through the evening. && .LONG TERM (Wednesday Night through Monday)... Surface high pressure builds into our area Wednesday night into Thursday with locally breezy northerly to northwesterly flow. Surface high pressure moves off to the east on Friday allowing moist breezy southerly winds to return. A weak upper level trough and weak cold front move over our area Friday night into early Saturday. Deeper moisture and weak forcing could generate a few showers along and east of the US 77 corridor Friday night. Surface high pressure builds into our area on Saturday with breezy northeasterly flow. Surface high pressure moves off to the east on Sunday with a moist breezy southerly flow returning and continuing into Monday. This leads to chances of showers and thunderstorms developing on Monday ahead of an upper level trough and surface cold front/dryline that move over our area on Tuesday. GFS forecast soundings indicate a potential for a few strong to severe storms. However, there is some uncertainty in the pattern evolution. In spite of higher humidities at times, breezy conditions will keep the fire weather threat going through much of the long term. Lower dewpoints with the surface high lead to cool, below normal low temperatures Wednesday night and Thursday night. Otherwise, above normal temperatures will prevail Thursday through Monday due to lack of cold advection behind the frontal passages and southerly flow ahead of them. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 62 83 48 76 / - 80 20 0 0 Austin Bergstrom Intl Airport 83 62 83 45 77 / - 90 30 0 0 New Braunfels Muni Airport 84 62 85 47 81 / - 70 10 0 0 Burnet Muni Airport 81 59 79 45 75 / - 90 - 0 0 Del Rio Intl Airport 92 63 87 54 86 / - 10 - 0 0 Georgetown Muni Airport 81 63 82 46 75 / - 80 20 0 0 Hondo Muni Airport 89 59 87 47 86 / - 30 - 0 0 San Marcos Muni Airport 83 62 85 46 79 / - 80 20 0 0 La Grange - Fayette Regional 84 65 86 49 77 / - 70 50 0 0 San Antonio Intl Airport 84 62 85 50 81 / - 60 - 0 0 Stinson Muni Airport 87 64 89 51 86 / - 50 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM CDT this evening for Atascosa-Bandera-Bexar-Blanco-Burnet-Comal-Dimmit-Edwards-Frio- Gillespie-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-Llano-Maverick- Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. Wind Advisory from 1 PM this afternoon to 4 AM CDT Wednesday for Atascosa-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee-Llano- Travis-Williamson-Wilson. && Short-Term/Aviation...KCW Long-Term...04
Hazardous weather outlook, Mar 28, 8:33 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 833 PM CDT Mon Mar 28 2022 TXZ171>173-183>194-202>209-217>225-228-300145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 833 PM CDT Mon Mar 28 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Pacific cold front and associated round of showers and thunderstorms will move through northern and eastern portions of south-central Texas late Tuesday night into early Wednesday morning. Isolated severe weather may be possible, particularly along and north of a line from Fredericksburg to Austin. Despite the increase in low level humidity expected Tuesday, strong winds and the presence of several fires in the region has prompted the continuation of the Red Flag Warning for the 10 AM to 8 PM period as winds for Tuesday are expected be even more gusty than those today. The Tuesday Red Flag Warning is effective for areas generally west of a line from Taylor to Seguin to Kenedy. Then on Wednesday, breezy west winds will usher in dry air once again and Red Flag Warnings are likely for much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:11 AM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.